Accutane Is A Wonderful Thing
Posted 10 May 2012 - 09:21 AM
You may have seen some of my other posts here recently where I have asked various questions about accutane, and while I am still learning more about it every day, since starting using it 2 months ago, it has made a huge difference, and I am a little disappointed that accutane gets such a bad reputation often. If used intelligently and with care, it simply works better than anything else.
I have had acne for 12 years now, since I was 17 (I am 29 now). I am white, male, about 130 pounds or so. It has never really been severe, moderate in many cases, but oh so persistent. It has caused me many days, weeks, years of disappointment and unhappiness.. I so wish this problem had never crept into my life, but for the first time I feel like the battle is coming to an end.
I am definitely an advocate for accutane, and I personally would recommend anyone who has moderate or worse acne to waste no more time and try accutane, I have tried so many things over the years and this is simply as close to a cure as there is.
At this point I am 90 - 95%+ acne free, and have been for a month or so. My skin is smoother and dryer than it has been in a long time. I have even been getting some compliments lately that my skin looks good, which is pretty unusual for me. Although I am a little flaky, and am getting some light peeling, though this is mainly because I tried upping my dose a little and found that the slight increase gave me a little taneburn, and the peeling followed. And it only took 5 days for me to notice a difference after increasing! I also started noticing a difference after a couple of weeks of starting using it.
If anyone has any questions I would be happy to help. Although I don't know everything there is to know about accutane, I have read a lot over the past couple of months, along with now two months worth of direct experience, so at least I know some. I will try to help provide as much useful info as I can, although there is already a large amount of it here.
Good luck everyone.
Posted 10 May 2012 - 09:42 AM
Posted 10 May 2012 - 11:22 AM
Other than the obvious benefits, I noticed it changed my life in other subtle ways. For example, I would never plan things such as nights out or going to a music festival/gigs more than a week in advanced, because by the time the event was upon me I could have a face full of cysts. Accutane changed that.
Edited by thefloydfan, 10 May 2012 - 11:23 AM.
Posted 10 May 2012 - 12:39 PM
The only thing that is somewhat irritating is the dry lips... chap stick does help, but they are still pretty much perpetually dry. The corners of my mouth are often slightly cracked as well. Right when they seem to be healing up, they start to crack again... but again, this is a very small annoyance for the benefits that I have gotten.
Posted 10 May 2012 - 01:16 PM
Posted 10 May 2012 - 02:51 PM
Although I was already pretty clear when I started, it took probably 2 weeks or so before I noticed any changes. My lips started to get dry. It is different from just "chapped" lips though. They are dry, and lightly cracked. Before using accutane, I have never had this type of thing happen before. It is not serious by any means, but I am very watchful of any effects that accutane may have on me, and try to notice anything different going on.
One question I do have though, that I recently asked in another thread, is that I raised my dose up from 40mg a day to 50 about 2 weeks ago, because my side effects seemed to be fading some, and I didnt want the results to fade. Well, after only 5 days, I started getting some "taneburn", and a couple of days later I started peeling some. About that time, I got some minor breakouts for the first time probably since I started using accutane. I am now on 40mg a day again, and they are just about completely gone now, but wanting to understand as much as I can, I wonder how getting some taneburn, and the peeling that can follow, can cause some breakouts when it seems like nothing else will.
At least I now know that 40mg a day seems to be my "ceiling", since only 5 days of 50mg started to be "too much". I will continue with 40 for basically a full course, 6 months or so, and go from there. If anyone wants to add anything here, feel free to do so.
Posted 14 May 2012 - 02:24 PM
I had mentioned that I have gotten some compliments recently that my skin looks good, but also some asking "have you gotten a lot of sun? Are you sunburned?" (I was thinking at first "maybe I'm just a little red, and I'm overthinking it" but it turns out I was a bit burned.
Anyway, the burn, and the peeling, caused me to break out a little, pretty light breakouts, and they are just about completely gone now, but I am resummarizing this just to see if anyone else has noticed anything like this before.
I am a little surprised that a fairly small increase (from 40 to 50) made such a noticeable difference so quickly. Also, I suppose this means that not only am I probably unable to take more than 40mg a day, it is unnecessary for me to do so. I am going to continue with 40 a bit longer, and am comtemplating lowering to 30 or even 20 a day. Perhaps that would work just as well, if not even better, although it is not possible to get much better than it is now.
Well, I am just throwing some thoughts out there, and other than that, it is still working very well for me. In 12 years of having acne, nothing has ever worked this well. I am even beginning to get used to being for the most part "acne free", and by the end of 6 months, I could very well be completely clear.
The past couple of weeks, I have actually been a little scared, because it is such a change of pace to not really have acne anymore, I want to do all I can to make sure it never comes back.... That is a horrible thought. But hopefully by staying with accutane I will never have to deal with it much again.
Anyone else get scared from this type of thing? Also, anyone else have some taneburn and peeling come on, that caused some breakouts? I wonder because nothing else really seems tobe able to make me break out much at all, except oddly enough, using too much accutane? That seems almost ironic that too little accutane, I get acne, and too much accutane, I get acne.
Any thoughts are more than welcome. I want to share my experience, and to keep learning all I can along with everyone else.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users